MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 75446545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was implanted with a screw.Post-op, the screw broke.The patient underwent revision surgery for removal of the screw.No fragments of the screw remained inside the patient.The patient had not achieved solid fusion.
 
Additional Manufacturer Narrative
Radiological image review result: single saggital ct slice shows broken screw at s1.No bony fusion could be seen by report.By report, screw fractured 4 months post implant.The hardware placement in the ct appears appropriate.Additional information: if information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: visual inspection confirms the bone screw has been disassembled from the head.The ring and crown were still assembled in the head.The retaining ring is fully seated, but the ends of the ring has been deformed and partially sheared/split with half of the ring still seated and part of it protruding out.It appears the retaining ring was overloaded upon the removal of the screw.The bone screw head was measured and meets print spec.The above observations are consistent with overload as the mechanism of failure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Due to imdrf harmonization, some previously submitted device, method, result, and conclusion codes related to this event may have been updated.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Type of procedure: extending existing spondylodesis from l4-s1 to l3-4-s1-iliac crest screws no patient complications have been reported after the revision surgery.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7430502
Report Number1030489-2018-00554
Device Sequence Number1677425
Product Code KWP
UDI-Device Identifier00885074134123
UDI-Public00885074134123
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K042025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75446545
Device Lot NumberH5372929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer09/11/2018
11/27/2018
01/16/2019
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date10/05/2018
11/30/2018
01/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight92